MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Physio-control contacted the customer to request additional information on the patient.The customer provided physio-control with the available patient information.Patient fields in which information is not provided were intentionally left blank.   physio-control evaluated the customers device and proper device operation was observed through functional and performance testing.Physio-control evaluated the device data and determined the cause of the reported issue was traced to the user.The device was returned to the customer for use.Physio-control performed a clinical review and determined the user failed to follow the operating instructions and confirm that a triangle sense marker appears near the middle of each qrs complex, this caused a serious injury which necessitated medical intervention to preclude permanent impairment.
 
Event or Problem Description
The customer contacted physio-control to report that when using their device that unit shocked patient into v-fib, unit isn't syncing properly.The patient received a synchronized cardioversion during the vulnerable period of their ecg which caused them to convert to ventricular fibrillation.Defibrillation was required to achieve a return of spontaneous circulation, the patient survived the event.

Brand Name
LIFEPAK 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10541193
Report Number0003015876-2020-01258
Device Sequence Number3161375
Product Code MKJ
UDI-Device Identifier00883873872079
UDI-Public00883873872079
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight196